Pacific Journal of Mathematics

On the rim-structure of continuous images of ordered compacta.

J. Nikiel, H. M. Tuncali, and E. D. Tymchatyn

Article information

Pacific J. Math., Volume 149, Number 1 (1991), 145-155.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 54F50: Spaces of dimension $\leq 1$; curves, dendrites [See also 26A03]
Secondary: 54E45: Compact (locally compact) metric spaces 54F45: Dimension theory [See also 55M10]


Nikiel, J.; Tuncali, H. M.; Tymchatyn, E. D. On the rim-structure of continuous images of ordered compacta. Pacific J. Math. 149 (1991), no. 1, 145--155.

Export citation


  • [C] J. L. Cornette, "Image of a Hausdorff arc" is cyclically extensible and re- ducible, Trans. Amer. Math. Soc, 199 (1974), 253-267.
  • [E] R. Engelking, Dimension theory,North-Holland and PWN--Polish Scientific Publishers, 1978.
  • [F] V. V. Filippov, On perfectly normal compacta, in Russian, Dokl. Akad. Nauk SSSR, 189(1969), 736-739.
  • [Ml] S. Mardesic, Images of orderedcompacta are locallyperipherally metric, Pa- cific J. Math., 23 (1967), 557-568.
  • [M2] S. Mardesic, Continuous images of ordered compacta and a new dimension which neglects metric subcontinua, Trans. Amer. Math. Soc, 121 (1966), 424-433.
  • [M3] S. Mardesic, On the Hahn-Mazurkiewicz theorem in non-metric spaces, in General Topologyand its Relations to Modern Analysis and Algebra II, Prague (1966), 248-255.
  • [MP] S. Mardesic and P. Papic, Some problems concerning mappings of ordered compacta, in Serbo-Croatian, English summary, Matematicka Biblioteka, 25 (1963), 11-22.
  • [Nl] J. Nikiel, Images of arcs--a nonseparable version of the Hahn-Mazurkiewicz theorem, Fund. Math., 129 (1988), 91-120.
  • [N2] J. Nikiel, Some problems on continuous images of compact orderedspaces, Ques- tions Answers Gen. Topology, 4 (1986/87), 117-128.
  • [N3] J. Nikiel, The Hahn-Mazurkiewicz theoremfor hereditarily locallyconnectedcon- tinua, Topology Appl., 32 (1989), 307-323.
  • [N4] J. Nikiel, On continuous images of arcsand compact orderable spaces, Topology Proceedings, 14 (1989), 163-193.
  • [Sil] J. N. Simone, Metric components of continuous images of ordered compacta, Pacific J. Math., 69 (1977), 269-274.
  • [Si2] J. N. Simone, Continuous images of ordered compacta and hereditarily locally con- nected continua, Colloq. Math., 40 (1978), 77-84.
  • [Tr1] L. B. Treybig, Concerningcontinuous images of compact orderedspaces, Proc Amer. Math. Soc, 15 (1964), 866-871.
  • [Tr2] L. B. Treybig, Arcwise connectivity in continuous images of ordered compacta, Glasnik Mat, 21 (1986), 201-211.
  • [TrW] L. B. Treybig and L. E. Ward, Jr., The Hahn-Mazurkiewicz problem, inTopol- ogy and order structure, part 1, Math. Centre Tracts, vol. 142. Amsterdam, 1981, pp. 95-105.
  • [Tu] H. M. Tuncali, Analogues of Treybig's product theorem, Proc. Amer. Math. So, 108 (1990), 855-858.
  • [Whl] G. T. Whyburn, Analytic Topology, Amer. Math. Soc, Providence, R. I., 1942.
  • [Wh2] G. T. Whyburn, Cut points in general topological spaces,Proc. Nat. Acad. Sci. USA, 61 (1968), 380-387.